Thank you for your query at DoctorSpring.com
Your symptoms may be due to menopausal syndrome or panic attacks.
The menopausal symptoms are taken care of by estradiol and should subside with it. As you have uterus removed, you dont need progesterone and only estradiol would be fine. Taking Conjugated equine estradiol (Premarin) 0.625mg daily once or if required twice should help. Maybe you are taking lesser dose of estradiol.
If symptoms dont subside, you may need to consult a psychiatrist for management of anxiety/panic attacks.
Feel free to discuss further,
Patient replied :
At this very moment, the left side of my back is buzzing, as if I am lying on a vibrating cell phone, my hands have tremors when I place a sheet of paper on them and my heart is in and out of bigemy. My symptoms increase in the late afternoon and evenings. I feel very over-stimulated. This is not my imagination or anxiety. I have never suffered from anxiety in my 53 years.
I also wrote to Dr. Ray Peat and he had this to say: "Estrogen use can cause an accumulation of thyroglobulin in the thyroid gland, and stopping the estrogen (especially using some thyroid and progesterone) could have caused a normalizing accelerated secretion, and increased thyroid activity (which can continue for 2 or 3 months as the gland reduces in size) would increase your nutritional requirements. Depletion of magnesium is a common cause of changes in heart rhythm."
What is your opinion about his comments?
I realize that my free t3 and free t4 may look low but perhaps I feel better when they are lower. For example, I felt much better when it dropped down to 1.88 back in July.
I also realize that my TSH is above range. Isn't it possible that this is not a good indication at this moment?
I am currently taking 30 mg of propranalol extended release and it helps but only for about 4 hours. I am not sure if I should take more than 30 mg because it may lower my heart rate and BP too much. Any thoughts?
I read that liquid L-Carnitine is also helpful. What is your opinion of that?
Are there any additional blood tests I could take?
Please answer all the questions if you can.
Thank you so much.
Thank you for your follow up.
Estradiol does increase Total T4 and T3, but that does not effect the free t4 and free T3 levels which is what we measure to know the levels of thyroid hormones in your body. Flunctuations in the free T4 and T3 levels produce the symptoms.
Propranolol is helpful in such situations, and you can take sustained release Propranolol 30mg twice a day. We shall wait to find out whether this dosage regimen better suits in controlling your symptoms and if still inadeqaute consider further management.
I would also recommend a samll dose of sedative Clonazepam 0.5 - 1mg at bedtime will also help.
Regarding liquid L-carnitine,it is an amino acid which is naturally produced in the body. People who benefit from taking it are those whose normal levels of L-carnitine are low (for example if you are a strict vegetarian or dieter or have been tested and found to have genetically low levels). In the absence of any specific indication, I would not recommend taking the supplement, especially since I cannot determine any benefit for your symptoms.
Regarding additional tests, you need to get tested for pheochromocytoma by urinary catecholamines / metanephrines. That also may cause such symptoms.
Hope this helps, feel free to discuss further